Oklahoma, 2015

Hail in Oklahoma, April 22, 2015

April 22, 2015 · NWS OUN · 4 events in 2 counties and zones

A strong late season cold front surged southward during the daylight hours of the 21st. Ahead of this feature over north Texas and western Oklahoma, surface heating and moderate wind shear promoted scattered thunderstorms through the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong late season cold front surged southward during the daylight hours of the 21st. Ahead of this feature over north Texas and western Oklahoma, surface heating and moderate wind shear promoted scattered thunderstorms through the evening hours. A few of these storms moved through southwestern Oklahoma during the early morning hours of the 22nd, producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 4:56 AM CST, 17 minutes earlier.

Area forecast discussion, Apr 22, 4:56 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
556 AM CDT WED APR 22 2015

.UPDATE...
INCREASED RAIN CHANCES THIS MORNING NEAR AND SOUTHEAST OF I-44.

&&

.DISCUSSION...
A FEW SEVERE HAIL AND WIND REPORTS ARE POSSIBLE THIS MORNING
MAINLY WITH A CLUSTER OF STORMS WILL MOVE SOUTHEAST FROM CORDELL
TO ARDMORE.

A CLUSTER OF STRONG TO SEVERE STORMS NEAR CORDELL CONTINUES TO
PUSH SOUTHEAST. BELIEVE THIS WILL REMAIN THE CLUSTER OF STORMS TO
WATCH FOR SEVERE REPORTS. ADDITIONAL LINE OF STORMS JUST NORTHWEST
OF OKLAHOMA CITY TEND TO BE WEAKER AND SUBSEVERE. A FEW ADDITIONAL
MAINLY NON SEVERE STORMS WILL CONTINUE OVER NORTHERN OKLAHOMA THIS
MORNING.

IT IS STILL UNCLEAR HOW THESE STORMS WILL AFFECT THE ENVIRONMENT
FOR THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS.

MBS

&&

.PREV DISCUSSION... /ISSUED 242 AM CDT WED APR 22 2015/

DISCUSSION...
SEVERE POTENTIAL TODAY THROUGH FRIDAY IS THE PRIMARY CONCERN.

LATEST RADARS AS OF 230 AM DEPICTED IS ISOLATED TO SCATTERED HIGH
BASED SHOWERS AND WEAK THUNDERSTORMS IN NORTHWESTERN OKLAHOMA. AS
THESE STORMS MOVE EAST AND SOUTHEAST AND ENCOUNTER INCREASING
MUCAPE OF 1000-1500 J/KG...THINK THEY WILL INCREASE IN INTENSITY.
THEY MAY DEVELOP INTO A CLUSTER OR SMALL COMPLEX. THIS ACTIVITY
SEEMS TO BE OCCURRING A BIT FARTHER NORTH COMPARED TO PREVIOUSLY
FORECAST. ALSO...THIS ACTIVITY MAY NOT BE AS INTENSE AS PREVIOUSLY
THOUGHT AS DEEPER MOISTURE AND HIGHER ELEVATED INSTABILITY HAVE
BEEN SLOW TO ARRIVE.

THIS MORNING...THINK A FEW REPORTS OF SEVERE WEATHER WILL OCCUR
WITH LARGE HAIL UP TO GOLF BALLS AS THE MAIN HAZARD...THOUGH A
FEW REPORTS OF DAMAGING WINDS UP TO 60 MPH COULD OCCUR...MAINLY
NEAR AN ARNETT TO OKLAHOMA CITY TO HOLDENVILLE LINE. THE OKLAHOMA
CITY METRO AREA MAY BE AFFECTED BETWEEN 6 AND 9 AM. STORMS MAY
WEAKEN AFTER 9 AM AS THE LOW LEVEL JET WEAKENS AND AS THEY MOVE
INTO WEAKER ELEVATED INSTABILITY EAST OF I-35.

THIS AFTERNOON AND EVENING...ADDITIONAL STORMS WITH HIGHER CHANCES
FOR SEVERE...PERHAPS SIGNIFICANT SEVERE...WILL LIKELY DEVELOP
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE THE SPC DAY 1
HAS AN ENHANCED RISK FOR SEVERE STORMS FORECAST. LATEST HRRR
HINTED THAT A FEW SUPERCELLS MAY FORM NEAR THE RED RIVER AS EARLY
AS 3 PM. STORMS MAY TRANSFORM INTO A COMPLEX BY THIS EVENING AS
THE LOW LEVEL JET INCREASES...MOVE EAST OR SOUTHEAST NEAR THE RED
RIVER.

IN REGARDS TO SEVERE POTENTIAL THIS AFTERNOON AND EVENING OVER
SOUTHERN OKLAHOMA AND NORTH TEXAS...THIS POTENTIAL MAY BE
INCREASING. IT APPEARS THIS MORNING/S CONVECTION WILL NOT
COMPLETELY STABILIZE THE AIRMASS ACROSS THE AREA. VERY STRONG
0-6 KM SHEAR 40-65 KT AND MLCAPE 1500-3000 J/KG SUPPORT
SUPERCELLS WITH VERY LARGE HAIL GREATER THAN GOLF BALLS. TORNADO
POTENTIAL APPEARS TO BE LOW DUE TO WEAK LOW LEVEL SHEAR...THOUGH
LOW LEVEL SHEAR MAY INCREASE 7 PM TO MIDNIGHT. DAMAGING WINDS UP
TO 70 MPH COULD OCCUR AS WELL...ESPECIALLY IF STORMS ORGANIZE INTO
CLUSTERS OR LINES. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES COULD
RESULT.

LATE TONIGHT THROUGH THURSDAY NIGHT...MUCH UNCERTAINTY REMAINS IN
REGARDS TO STORM POTENTIAL. COOLER...MOIST...AND MORE STABLE AIR
MAY MOVE INTO MUCH OF THE AREA...ESPECIALLY IN NORTHERN OKLAHOMA. AREAS
OF DRIZZLE AND PERHAPS FOG MAY RESULT A FEW STORMS MAY LINGER IN
SOUTHERN OKLAHOMA AND NORTH TEXAS...CLOSER TO A SURFACE
BOUNDARY...THOUGH SEVERE POTENTIAL WILL DECREASE LATE TONIGHT
INTO THURSDAY MORNING. BY THURSDAY AFTERNOON...THERE IS A CHANCE
FOR STORM DEVELOPMENT NEAR THE RED RIVER IF CLEARING CAN OCCUR. IF
STORMS DEVELOP THURSDAY AFTERNOON...THEY COULD BE SEVERE WITH
LARGE HAIL AS THE MAIN HAZARD. IT APPEARS HIGHER STORM CHANCES
WILL OCCUR ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THURSDAY NIGHT
AS THE LOW LEVEL JET INCREASES AND THE BOUNDARY LIFTS NORTHWARDS
AS A WARM FRONT. LARGE HAIL WOULD BE THE MAIN HAZARD THURSDAY
NIGHT.

FRIDAY...SEVERE POTENTIAL AGAIN REMAINS VERY UNCERTAIN ESPECIALLY
WITH THE ADVANCEMENT OF A DRYLINE AND AMOUNT OF INSTABILITY AND
AVAILABLE MOISTURE. VERY STRONG MID/UPPER WINDS WOULD SUPPORT
FAST MOVING SUPERCELLS...MAINLY EAST OF I-35 DURING THE AFTERNOON
INTO EARLY EVENING. HOWEVER...MODELS MAY BE OVERDOING THE AMOUNT
OF LOW LEVEL MOISTURE AND INSTABILITY DUE TO CONVECTION OCCURRING
ACROSS THE AREA DURING THE MORNING HOURS. MORNING STORMS WOULD
HAVE SOME POTENTIAL FOR LARGE HAIL. AFTERNOON AND EVENING STORMS
COULD BE SIGNIFICANT WITH GIANT HAIL AND TORNADOES IF THEY OCCUR.
REGARDLESS...WILL CLOSELY MONITOR. HOT AND WINDY CONDITIONS WEST
OF A DRYLINE MAY ENHANCE WILDFIRE POTENTIAL ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY AFTERNOON AND EVENING.

SATURDAY APPEARS TO BE WARM...DRY...AND QUIET WEATHERWISE.

SUNDAY INTO MONDAY...ANOTHER SYSTEM MAY BRING ADDITIONAL STORM
CHANCES. SOME STORMS MAY AGAIN BE SEVERE WITH THE HIGHEST STORM
CHANCES SUNDAY NIGHT.

NEXT TUESDAY...LOOKS TO BE DRY AND QUIET AGAIN.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  53  69  59 / 100  40  30  40
HOBART OK         74  53  70  58 /  50  40  20  20
WICHITA FALLS TX  80  57  77  62 /  40  70  30  40
GAGE OK           61  46  65  54 /  30  30  20  20
PONCA CITY OK     64  46  65  54 /  30  20  20  30
DURANT OK         74  57  74  62 /  70  70  30  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/17
Hazardous weather outlook, Apr 22, 3:03 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
403 AM CDT WED APR 22 2015

OKZ004>048-050>052-TXZ083>090-230915-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
403 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH MID-MORNING
ACROSS PARTS OF NORTHERN... CENTRAL... AND WESTERN OKLAHOMA. THERE
IS THEN AN ENHANCED AND SLIGHT RISK FOR SEVERE STORMS LATER THIS
AFTERNOON AND THIS EVENING ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS.

LOCATION...
THE MOST LIKELY AREA FOR SEVERE STORMS THIS MORNING WILL BE
NEAR A LINE FROM CHEYENNE... TO WEATHERFORD AND NORMAN... TO
SEMINOLE.

THE ENHANCED RISK IS SOUTH OF A LINE FROM HOLLIS AND ALTUS... TO
FREDERICK AND WAURIKA... TO DURANT OKLAHOMA. THIS INCLUDES ALL OF
WESTERN NORTH TEXAS. THE SLIGHT RISK IS SOUTH OF A LINE FROM ELK
CITY AND CHICKASHA... TO ADA OKLAHOMA.

TIMING...
MORNING SEVERE STORMS WILL BE POSSIBLE THROUGH 9 AM. THE MOST
LIKELY TIME FOR THE AFTERNOON AND EVENING STORMS WILL BE FROM 4
PM TO 1 AM.

IMPACTS...
HAIL UP TO THE SIZE OF PING PONG BALLS AND WIND GUSTS TO 60 MPH
WILL BE POSSIBLE WITH THE MORNING ACTIVITY.

HAIL UP TO THE SIZE OF TENNIS BALLS AND WIND GUSTS UP TO 70 MPH
WILL BE THE MAIN CONCERNS LATER TODAY. THERE IS A LOW POTENTIAL
FOR A FEW TORNADOES ACROSS THE ENHANCED RISK AREA LATE THIS
AFTERNOON THROUGH MID-EVENING.

DISCUSSION...
ELEVATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
MORNING. SOME OF THE STORMS THIS MORNING COULD BECOME STRONG TO
SEVERE MAINLY PRODUCING LARGE HAIL ALTHOUGH A SEVERE WIND GUST OR
TWO IS NOT OUT OF THE QUESTION. THE SEVERE POTENTIAL WITH THIS
ACTIVITY WILL END AROUND MID-MORNING THIS MORNING.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND
TONIGHT. A BOUNDARY WILL MOVE SOUTH ACROSS THE AREA TODAY AND IS
EXPECTED TO BE IN SOUTHERN PARTS OF THE AREA THIS AFTERNOON.
MOISTURE AND INSTABILITY WILL INCREASE SOUTH OF THE BOUNDARY.
THUNDERSTORMS WILL LIKELY DEVELOP NEAR AND SOUTH OF THE BOUNDARY
LATE THIS AFTERNOON AND EVENING. INITIALLY THESE STORMS WILL
LIKELY BE DISCRETE BUT ARE EXPECTED TO DEVELOP INTO ONE OR MORE
STORM COMPLEXES THIS EVENING THAT WILL MOVE ACROSS THE AREA. LARGE
HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS INITIALLY BUT A
FEW TORNADOES COULD ALSO BE POSSIBLE. THE POTENTIAL FOR LARGE HAIL
AND TORNADOES WILL DIMINISH AND THE RISK OF DAMAGING WIND GUSTS
WILL INCREASE WHEN THE STORMS BECOME A COMPLEX. THE SEVERE
POTENTIAL WILL DECREASE OVERNIGHT ALTHOUGH STORMS COULD REMAIN
POSSIBLE THROUGHOUT THE NIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH FRIDAY.

THERE IS A SLIGHT AND MARGINAL RISK OF SEVERE STORMS ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH
TEXAS. WHAT HAPPENS THURSDAY WILL BE DEPENDENT ON WHAT OCCURS
TODAY AND TONIGHT... BUT ISOLATED TO SCATTERED SEVERE STORMS COULD
DEVELOP LATE THURSDAY AFTERNOON INTO THE EVENING. IF THESE STORMS
DEVELOP... LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS.

ON FRIDAY... THERE IS A MARGINAL AND SLIGHT RISK FOR MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS... EXCEPT FOR FAR WESTERN
PORTIONS OF THESE AREAS. A DRYLINE IS EXPECTED TO MOVE EAST
FRIDAY WITH SEVERE STORMS POSSIBLE ALONG AND EAST OF THIS
BOUNDARY. THE POSSIBLE RISK AREA WILL DEPEND ON HOW FAR EAST THIS
DRYLINE MOVES WHICH IS UNCERTAIN AT THIS TIME. THUNDERSTORMS COULD
BEGIN DEVELOPING AS EARLY AS MID-AFTERNOON ON FRIDAY DEPENDING ON
THE TIMING OF THE STORM SYSTEM. LARGE HAIL AND STRONG WINDS WILL
BE THE MAIN CONCERNS ALTHOUGH SOME TORNADOES MAY ALSO BE POSSIBLE.

THE SEVERE RISK OVER THE NEXT FEW DAYS WILL CONTINUE TO DEPEND ON
WHAT HAPPENS THE PREVIOUS AFTERNOON AND NIGHT SO CONTINUE TO
CHECK THE FORECAST FOR THE LATEST INFORMATION.

SATURDAY WILL BE DRY BUT THUNDERSTORM CHANCES WILL RETURN SUNDAY
AND CONTINUE INTO MONDAY. STRONG TO SEVERE STORMS MAY BE POSSIBLE
THESE DAYS AS WELL.

.FIRE WEATHER...
ELEVATED WILDFIRE SPREAD POTENTIAL WILL ALSO LIKELY OCCUR FRIDAY
AFTERNOON AND EARLY EVENING WEST OF THE DRYLINE... ESPECIALLY IN
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOW
HUMIDITIES... VERY WARM TEMPERATURES... AND GUSTY WINDS ARE
EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

EM/MBS

In the hours before

Special weather statement, Apr 22, 2:30 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CDT WED APR 22 2015

OKZ009-014-220900-
ROGER MILLS OK-ELLIS OK-
330 AM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 400 AM CDT...

AT 328 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE MARVIN...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARNETT...ROLL...CRAWFORD AND DURHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3608 10000 3616 9967 3569 9964 3573 10000
TIME...MOT...LOC 0828Z 264DEG 25KT 3589 10014

MAHALE
Special weather statement, Apr 22, 3:55 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 AM CDT WED APR 22 2015

OKZ016-021-022-034-221030-
GREER OK-CUSTER OK-BECKHAM OK-WASHITA OK-
455 AM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHWESTERN
CUSTER...EASTERN BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 530
AM CDT...

AT 453 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ELK CITY...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...BURNS FLAT...CANUTE AND CARTER.

LAT...LON 3536 9967 3547 9948 3549 9936 3543 9908
      3511 9948
TIME...MOT...LOC 0953Z 326DEG 26KT 3536 9953

MAHALE
Special weather statement, Apr 22, 4:43 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 AM CDT WED APR 22 2015

OKZ018-024-025-221115-
OKLAHOMA OK-CANADIAN OK-KINGFISHER OK-
543 AM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OKLAHOMA...
NORTHEASTERN CANADIAN AND SOUTH CENTRAL KINGFISHER COUNTIES UNTIL 615
AM CDT...

AT 542 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONCHO...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OKLAHOMA CITY...EL RENO...YUKON...PIEDMONT...OKARCHE...
CALUMET...CONCHO AND RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3557 9814 3575 9810 3571 9767 3545 9767
TIME...MOT...LOC 1042Z 281DEG 28KT 3565 9803

MAHALE

The radar

The Altus AFB radar (KFDR), 89 km away, was scanning. The volume nearest the first event began at 11:11 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Caddo

When
April 22, 5:13 AM CST
Where
Caddo County, Carnegie
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.100, -98.600

Quarter to golf ball hail. No damage reports.

Hail, Caddo

When
April 22, 5:37 AM CST
Where
Caddo County, 4.87 mi N of Boone
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.970, -98.450

No damage reports.

Hail, Comanche

When
April 22, 6:03 AM CST
Where
Comanche County, 2.84 mi W of Lawton
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
34.610, -98.440

No damage reports.

Hail, Comanche

When
April 22, 6:12 AM CST
Where
Comanche County, Elgin
Measured
1 in hail
Reported by
Public
Coordinates
34.780, -98.290

No damage reports.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572570, 572571, 572572, 572585.